MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon rupture occurred.A 4.0mmx60mmx135cm sterling balloon catheter was selected for use in an angioplasty procedure in the right superficial femoral artery.The patient had stage iii peripheral chronic obliterative arteriopathy (aocp).During the procedure, the balloon ruptured.The device was removed, but upon exiting the introducer, there was a complete fracture of the balloon with the tip remaining inside the vessel with part of the balloon.It was indicated that the patient experienced prolonged procedural time.No further complications were reported.
 
Event or Problem Description
It was reported that a balloon rupture occurred.A 4.0mmx60mmx135cm sterling balloon catheter was selected for use in an angioplasty procedure in the right superficial femoral artery.The patient had stage iii peripheral chronic obliterative arteriopathy (aocp).During the procedure, the balloon ruptured.The device was removed, but upon exiting the introducer, there was a complete fracture of the balloon with the tip remaining inside the vessel with part of the balloon.It was indicated that the patient experienced prolonged procedural time.No further complications were reported.It was further reported that the target lesion had no severe stenosis and was located in a non-tortuous vessel with severely calcified segments.The balloon was inflated once at 8-10 atmospheres for two minutes.The balloon ruptured on this first inflation.The balloon was removed as soon as it was noted to broken.Once it was outside the patient's body, it was observed that the balloon tip was missing.The physician tried to remove the guidewire together with the introducer sheath with the hope that the balloon tip was stuck within the introducer sheath.No additional intervention was performed in an attempt to retrieve the balloon tip because the physician was not sure where the balloon tip was.The device fragment was not visible under fluoroscopy imaging.Without the guidewire and introducer sheath in place, the procedure was ended with arterial compression.The patient's current status is good.No additional complications were observed.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual examination revealed that the balloon was separated 138.8cm from the hub and the guidewire lumen was separated 132cm from the hub.Microscopic examination revealed no additional damages.The tip, distal section of the balloon, and distal section of the guidewire lumen did not return for analysis.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16754792
Report Number2124215-2023-17425
Device Sequence Number11582372
Product Code DQY
UDI-Device Identifier08714729757016
UDI-Public08714729757016
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2025
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0030665148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer04/27/2023
07/19/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/24/2023
08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown